MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG SL-PLUS/SBG/IPA MIA OFFSET ADAPTER 40MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG SL-PLUS/SBG/IPA MIA OFFSET ADAPTER 40MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 75007308
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that a sl-plus/sbg/ipa mia offset adapter 40mm connection mechanism is broken.Since it was noticed during an inspection, no patient was involved.
 
Additional Manufacturer Narrative
H6: medical device problem code.
 
Additional Manufacturer Narrative
H3, h6: it was reported that a sl-plus/sbg/ipa mia offset adapter 40mm connection mechanism is broken.The offset adapter device, intended for use in treatment, was returned for investigation.Upon visual inspection, the failure mode and the relationship between the reported event and the device was confirmed.The hook came loose and was not connected to the base body anymore.The according connection pin was not returned for investigation.The base body device shows slight signs of usage such as small scratches and dents.Furthermore, the relevant drill hole itself looks properly machined, but signs of wear at the inner side of the drill holes are visible.These signs may origin from a potentially excessive pin removal.The complaint history review was performed for the affected batch in question.No further complaints were found.Moreover, no additional complaints stating a missing pin for the 40mm offset adapter were reported so far.A review of the batch record revealed no deviations from the standard manufacturing process.The occurrence of the reported failure mode is within its expected risk level as per risk management.A review of past corrective actions was performed.No further escalation is required.Furthermore, the two riveting relevant drill diameters of the base body were measured.Both features were measured within specification.Finally, a functional test in the form of a re-riveting of the device with a new pin was performed.The device was tested with the intended gage for riveting check.No deviation was detected and the pin resisted the applied pressure force.There is no indication that the reported device failed to match manufacturing specifications upon release for distribution.Due to the missing pin, it could not be confirmed if the device was riveted at the time of manufacturing.Based on the performed investigations, the probable cause for the pin loosening could not be determined.The detected signs of wear at the inner side of the drill holes from potentially excessive pin removal during reprocessing may have contributed to the reported event.According to document "processing (cleaning, disinfection and sterilization) of instruments from smith & nephew orthopaedics ag" (lit.N°03389-en 1363 v3 11/19), all devices must be inspected and controlled for proper functioning after cleaning/disinfection.To date, no further actions are deemed necessary.Smith and nephew will continue to monitor the device for similar issues.Should additional information become available, this complaint will be reassessed.The returned device will be discarded.

Brand Name
SL-PLUS/SBG/IPA MIA OFFSET ADAPTER 40MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ   CH-5000
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15434218
Report Number9613369-2022-00510
Device Sequence Number20232839
Product Code JDI
UDI-Device Identifier07611996074895
UDI-Public07611996074895
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K123598
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75007308
Device Catalogue Number75007308
Device Lot NumberJ74532
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2022
Supplement Date Received by Manufacturer10/05/2022
10/21/2022
Initial Report FDA Received Date09/15/2022
Supplement Report FDA Received Date10/06/2022
10/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/05/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown